Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 11, 2001, 6:25 AM CDT for Jackson County, Mississippi. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 6:25 AM CDT (11:25 UTC)
- Expired
- Jun 11, 2001, 8:00 AM CDT
- In force
- 95 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Jackson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 111126 FFWLIX MSC059-111300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 625 AM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 800 AM CDT * AT 625 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRDUCING VERY HEAVY RAIN CONTINUE TO MOVE ACROSS JACKSON COUNTY. THREFORE...THE FLASH FLOOD WARNING HAS BEEN EXTENDED. AN ADDITIONAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED ACROSS MUCH OF JACKSON COUNTY. SINCE THE GROUND IS ALREADY SATURATED DUE TO PRIOR RAINFALL...ANY ADDITIONAL RAIN WILL LIKELY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER OF UNKNOWN DEPTH COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:30 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 11, 2:30 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 AM CDT MON JUN 11 2001 HEAVY RAIN ALONG WITH EMBEDDED STRONG THUNDERSTORMS NOW FIRING OVER EXTREME S CENTRAL AND SE LA AND EXTENDING OVER THE MS COAST AS THE REMNANTS OF ALLISON...NOW A TIGHT AREA OF LOW PRES...MOVES ENE ACROSS SE LA. BOTH THE 00Z AVN AND ETA NOT INITIALIZED WELL OVER THE CENTRAL GULF COAST AS BOTH HAVE THE AREA OF LOW PRES TOO FAR TO THE W WHICH MAKES THE QPF NOT VERY RELIABLE FOR THE SHORT TERM. OF THE TWO...THE ETA LOOKS TO BE CLOSER TO THE CURRENT MESO PATTERN SO WILL MORE OR LESS TREND TOWARD THIS SOLUTION STARTING 24HR OUT. IN THE MEAN TIME...WILL GO WITH EXTRAPOLATION IN TRYING TO PIN DOWN THE PRECIP FORECAST WHICH WILL PLACE THE HIGHEST POPS WHERE CONVECTION IS FIRING MOST. LIKEWISE...WILL TONE DOWN THE FFA TO INCLUDE ONLY THOSE AREAS MENTIONED ABOVE WITH A FLOODING THREAT. BEYOND THE FIRST TWO PERIODS...WILL PRETTY MUCH LET CURRENT PACKAGE RIDE WITH TRENDING BACK TOWARD A CLIMO PATTERN HIGHLIGHTING A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND TSTMS WITH TEMPS REBOUNDING BACK TOWARD SEASONAL TRENDS. PRELIM NUMBERS... MCB 082/069/087/067 3232 BTR 083/071/088/070 3232 MSY 083/072/088/072 7332 GPT 081/072/086/072 +332 .NEW...SCA FROM KPQL TO THE ATCHAFALAYA RIVER OUT 60NM LA...FLASH FLOOD/FLOOD WATCH LAZ039>040-060>064-068>70. MS...FLASH FLOOD/FLOOD WATCH MSZ077-080>82. 09
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:05 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 55 min |
| Jun 11, 1:59 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 61 min |
| Jun 11, 2:51 AM CDT | Flash Flood Warning | LIX | Hancock, Pearl River | 3 hr |
| Jun 11, 3:30 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Jun 11, 4:20 AM CDT | Tornado Warning | LIX | Pearl River | 30 min |
| Jun 11, 4:28 AM CDT | Tornado Warning | LIX | Harrison | 32 min |
| Jun 11, 4:57 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 63 min |
| Jun 11, 5:09 AM CDT | Tornado Warning | LIX | Harrison | 36 min |
| Jun 11, 5:15 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 60 min |
| Jun 11, 5:30 AM CDT | Tornado Warning | LIX | Pearl River | 30 min |
| Jun 11, 5:37 AM CDT | Tornado Warning | LIX | Jackson | 38 min |
| Jun 11, 6:09 AM CDT | Tornado Warning | LIX | Jackson | 36 min |
| Jun 11, 6:44 AM CDT | Tornado Warning | LIX | Jackson | 31 min |
| Jun 11, 9:06 AM CDT | Tornado Warning | LIX | Jackson | 19 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.